Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suffering from Graves disease. Sleeplessness, itching and body jerking at night. Taking ambien and xanex. Need cure

Hello. I am a 56 year old male with Graves. I am not taking thyroid meds at this time. Graves is in remission. I am however having much trouble with lack of sleep & itching. I am also having nevous system problem. Myower body jerks at night. I almost jerk out of bed at times. I take Ambien & Xanex. I try to only take Xanex a couple times a week. Ambien alone only keeps
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ayurveda Specialist 's  Response
1. since you are suffering from nervous system problem [nervous excitability] and sleepless night [insomnia], it implies that 'primary thyrotoxicosis' is there.
2. as Graves is the diagnosis which means cause is autoimmune, i.e. exact cause it not known!
3. because excess of thyroxine causes increased responsiveness to catecholamines which stimulate the RAS [reticular activating system] producing: emotional instability, anxiety, nervousness, over excitability [jerk episodes], restlessness thus have an appointment with your Endocrinologist regarding thyroid function tests [TFT] for meticulous clinical assessment.
4. both Xanex [alprazolam] and ambien [zolpidem] are used for SHORT term management of anxiety and insomnia, so primary concern should be your thyroid medicine.
Answered: Mon, 2 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor